Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Can meftal-p be given once in in 3 hrs if fever shoots up?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 1225 Questions
Hello. Is it ok to give meftal-p in 3 hrs if fever again shoots up high? She had 102 @ 2 o clock. I gv 4ml of meftal p. By 2:45 fever came down but again shooter up by 4. I kept washing her face,hands and legs. As she do not allow sponging. Then I tried giving meftal again by 5. As she spotted out most of it, I gv crocin 5 ml after 15 min. I am scared whether. I overdosed. What to do if fever do not reduce even after 1hr after giving meftal or crocon? Shud we gv again or wait till 4-6 hrs. my daighter is 2yrs 4 months. Weighs 11.5 kg and 86cm tall. Please help.
Posted Sun, 10 Nov 2013 in General Health
Answered by Dr. Vaishalee Punj 39 minutes later
Brief Answer:

Detailed Answer:

Thanks for posting your query on XXXXXXX

Meftal - P should be taken every 8 hours. Paracetamol should be taken every 6 - 8 hours. Give her pure water or other fluids to drink to keep her hydrated. Yes you are giving her some extra doses. But its ok. The body will excrete the extra dose out. Do not give her more of paracetamol.

You need to calm down and let her immunity take care of the infection. I could not figure out from your query the source of her infection.

We need to focus on finding the cause of fever and try to treat it. If you can let me know the symptoms she is having, I will be better able to help you.

Waiting for your response

Dr Vaishalee
Above answer was peer-reviewed by
Follow-up: Can meftal-p be given once in in 3 hrs if fever shoots up? 23 minutes later
Thanks doctor. But is it ok to wait for 6hrs even when fever do not reduce in first dose. By the way I stopped her feeding in the month of XXXXXXX She frequently gets cold since September it was worse. We visited doctor more than 6 times in tht month.she didn't go to her play school for a month. She just went for 2 days and got holidays for 15 days. Now only Thursday and Friday she went. Got cold Sunday and now fever from Monday early morning.i even think may be she gets from other school kids..and stop school..but how we can protect from crowd for long time.she went to same school since march but didn't hv any issue before.she
Answered by Dr. Vaishalee Punj 32 minutes later
Brief Answer:
Hi again

Detailed Answer:

You are right in guessing that she is getting it from her play school. Mostly she will need to go to a regular school when her age is right for school. I usually recommend that the kid be at least 4 years of age when they start school. Till then just one hour of activity in a play school is more than enough. At her level, the class size should not be more than 25 kids and 2 attending teachers. It is not that she is deficient in immunity.

Secondly it is ok to wait for 6 hours before giving her the medicine. This much fever helps fight the infection. If the fever goes above 104C then you will need to take her to a doctor right away.

To take care of symptoms of cold Give her Zyrtec (cetirizine) syrup available as 5mg/5 ml. The dose should be 3 mg now and 3 mg in the morning. This should take care of her runny nose and sneezing. It will help control the infection by decreasing the secretions.

Also give foods and medicine for vomiting (ondansetron syrup) if she is throwing up.

Let me know if I can assist you further.

Dr Vaishalee
Above answer was peer-reviewed by
Follow-up: Can meftal-p be given once in in 3 hrs if fever shoots up? 7 minutes later
I am giving sinarest for cold. Twice a day 5 ml. She goes to school for just 2 she gets fever again and again, very frequently shud we go for blood and urine test just for safer side. To confirm nothing to worry.
Answered by Dr. Vaishalee Punj 19 minutes later
Brief Answer:
Should go for blood and urine tests

Detailed Answer:
She is catching viruses from school. Keep her away from school till she gets better. This is not the time to be worried about school. She will loose weight by getting repeated infections. Let her grow up a little.

But should go for tests to be on safer side.

Sinarest also has paracetamol. Just be careful while giving her medicines. Do not overdose on any medicine. Sinarest like medicines have many components in the same syrup or tablet.


Dr Vaishalee
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor